MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570890
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Codes Nausea (1970); Vomiting (2144); Jaundice (2187)
Date of Event 08/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6) clinical trial.The complainant indicated that the device will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on december 06, 2016 that a wallflex biliary rx uncovered stent was implanted during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2015 as part of the (b)(6) clinical trial.The patient had a history of pancreatic cancer and a prior plastic biliary stent.The patient was enrolled in the study for treatment of malignant neoplasms with no intended surgery.On (b)(6) 2015, an assessment of biliary obstructive symptoms (abos) was taken and reported right upper quadrant pain.Liver function tests were also performed on (b)(6) 2015.The patient underwent an endoscopic retrograde cholangiopancreatography (ercp), magnetic resonance cholangiopancreatography (mrcp), ct scan and endoscopic ultrasound (eus) with fine needle aspiration (fna) for imaging/tissue sampling during the stent placement procedure on (b)(6) 2015.The procedure was done in an inpatient setting and a pancreatogram was performed during the procedure.Additionally, the plastic biliary stent was removed during the procedure.The study stent was implanted on (b)(6) 2015 in a satisfactory manner during the ercp.On (b)(6) 2016, the patient experienced right upper quadrant pain, jaundice, nausea and vomiting.According to the complainant, the study stent was noted to be occluded on (b)(6) 2016.The reason for the stent occlusion is unknown.A biliary intervention was performed at a different hospital from the study site and a new stent was implanted.There were no other associated adverse events reported.
 
Additional Manufacturer Narrative
Additional information received on (b)(6) 2017.The patient¿s biliary reintervention was performed at hopital (b)(6).
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2016 that a wallflex¿ biliary rx uncovered stent was implanted during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2015 as part of the e7099 abc wallflex registry clinical trial.The patient had a history of pancreatic cancer and a prior plastic biliary stent.The patient was enrolled in the study for treatment of malignant neoplasms with no intended surgery.On (b)(6) 2015, an assessment of biliary obstructive symptoms (abos) was taken and reported right upper quadrant pain.Liver function tests were also performed on (b)(6) 2015 (see block b6).The patient underwent an endoscopic retrograde cholangiopancreatography (ercp), magnetic resonance cholangiopancreatography (mrcp), ct scan and endoscopic ultrasound (eus) with fine needle aspiration (fna) for imaging/tissue sampling during the stent placement procedure on (b)(6) 2015.The procedure was done in an inpatient setting and a pancreatogram was performed during the procedure.Additionally, the plastic biliary stent was removed during the procedure.The study stent was implanted on (b)(6) 2015 in a satisfactory manner during the ercp.On (b)(6) 2016, the patient experienced right upper quadrant pain, jaundice, nausea and vomiting.According to the complainant, the study stent was noted to be occluded on (b)(6) 2016.The reason for the stent occlusion is unknown.A biliary intervention was performed at a different hospital from the study site and a new stent was implanted.There were no other associated adverse events reported.

Brand Name
WALLFLEX¿ BILIARY RX STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6210845
Report Number3005099803-2016-03984
Device Sequence Number866476
Product Code FGE
UDI-Device Identifier08714729765332
UDI-Public(01)08714729765332(17)20170805(10)0018267974
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2017
Device Model NumberM00570890
Device Catalogue Number7089
Device Lot Number0018267974
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/28/2016
Supplement Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR